User Tools

Site Tools


Sidebar

WikiTox Home Page

Poisoning monographs

General background

Teaching outlines

Topic structure

wikitox:myoclonic_jerking_or_hyperreflexia

Myoclonic Jerking or Hyperreflexia

Drugs leading to hyperreflexia or muscle irritability are often those that may cause seizures:

MYOCLONUS and HYPOTENSION

Directly proconvulsant drugs include TCAs, propranolol, chloroquine, lithium and neuroleptics.

However, if there is compromise of CNS perfusion, then seizures may occur with any of these drugs.

MYOCLONUS, HYPERREFLEXIA and HALLUCINATIONS

Myoclonic jerking (without fitting) is suggestive of the serotonergic syndrome.

Hyperadrenergic states (withdrawal states, sympathomimetic drugs) and the serotonergic syndrome are associated with hyperreflexia. In serotonin toxicity, the hyperreflexia is typically confined to the lower limbs.

MYOCLONUS and ANTICHOLINERGICS

Seizures and hyperreflexia are more common with pheniramine, TCAs (particularly amoxapine, dothiepin and desipramine) and orphenadrine.

Serotonin reuptake inhibitors can cause prominent myoclonus and tremor that may be confused with seizures. Hyperreflexia from SSRIs is often confined to the lower limbs.

MYOCLONUS and ACIDOSIS

Marked hyperreflexia or myoclonus in the absence of seizures suggests sympathomimetic drugs or serotonergic drugs.

/home/wikitoxo/public_html/data/pages/wikitox/myoclonic_jerking_or_hyperreflexia.txt · Last modified: 2018/09/01 09:01 (external edit)